Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Lipo A Common Viramune Side Effect

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Nevirapine (Viramune)

What Is Nevirapine? Who Should Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Nevirapine? Nevirapine is a drug used as part of antiretroviral therapy (ART). It is also called Viramune. It is manufactured by Boehringer Ingelheim. Generic versions have been tentatively approved under PEPFAR (see Fact Sheet 475 ). Nevirapine is a non-nucleoside reverse...
Ask the Experts

lowest potential meds for lipo side effects

I'm soon to start meds and would like to know what meds, or combos, carry the least risk of lipo. A quad? or Isentress and Truvada This is very hard to figure out. ...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello, and thanks for posting. You are correct; this is very hard to figure out. One reason is that lipoatrophy has been linked to nucleoside reverse transcriptase inhibitors, especially the older ones AZT (zidovudine, Retrovir), ddI (didanosine,... Read more »

Viramune side effects??

Hi,I recently switched to viramune from stocrin and have a few side effects. However my doctor has said they are not related. I constantly feel full and my eyes are red first thing in the morning. Your thoughts?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Viramune generally causes few GI side effects. Fullness is not a common symptom related to viramune though it occasionally is seen. Red eyes can be due to a variety of conditions not related to HIV and HIV drugs. If you are having a rash and/or... Read more »

Side effects of Combovir/Viramune what to expect?

hi, i have been looking for info about combovir w/ viramune but have not found much. I plan to begin that line of treatment the 19th and i am feeling some unexpected excitement about getting started. (My ID doctor's enthusiasm is rubbing of on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Combivir sounds like it would be a part of whatever regimen you might start so I will focus on the Viramune. The major issues with Viramune are a rash/hypersensitivity reaction during the first several weeks/months and liver irritation. Probably... Read more »

Other side effects Viramune

Dear docter, i am an 44 year old HIV+ male. Started meds in 1996. Last I was on Combivir and Viracept. My CD4 count is stable around 390 and VL <50 since 1996. Because of intestal problems my doc put me op Viramune + Combivir. BUT....The espected...
John A. Bartlett, M.D.

Response from John A. Bartlett, M.D.

Duke University Medical Center
The problems you describe would be more common with Sustiva. However, they are also non-specific and can be caused by many different medications. I would suggest reviewing your list with your doctor, and perhaps you can try brief trials off meds... Read more »
Connect With Others

Day 38 of Truvada / Viramune

Posted by Augustus, 2 Replies
Reached undetectable in 30 days. I was ecstatic to hear that. Only minor side effects, like a moderate fever for four days after starting the HAART regimen... and twice vomited for no reason. Never do that normally. Had to be the body adjusting... Read more »

lipo issues-anyone taking investigation drugs?

Posted by gkgators, 1 Reply
Hi-
I'm 32 and I've been on Reyataz, Truvada and Norvir for about 2 yrs, CD4 425, VL undect., -mcuh better but I'm beginning to have some real lipo issues and my doctor says I am a good choice to be put in a clinical trail he is doing for a... Read more »

Abacavir,Viread,Viramune

Posted by Anonymous, 1 Reply
I am on day 4 of my new combo.., epivir, abacar(ziagen),Viramune, and viraed. It sucks. I feel lousy all of the time..has anyone else gone down this road before?

Read more »

Abacavir,viramune,viread

Posted by Anonymous, 2 Replies
I'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...

Read more »